Print This Post Print This Post

Scary Chemical, Scary Advice

Written by Wellness Club on April 22, 2009 – 11:35 pm -

 

Scary Chemicals, Scary Advice

By Nurse Mark

It never ceases to amaze us. Not that so many obviously unqualified people are so willing to dispense advice, but that so many of those that this advice is dispensed to allow themselves to blindly believe it without considering it’s source.

Folks, I am a Nurse. I would not presume to advise you as to the best way to conduct your IRS audit – that is a job for your accountant. I would not presume to advise you as to the best way to conduct your defense in court – that is a job for your lawyer. I would not presume to advise you on rewiring your home – that is a job for your electrician. And so it goes – there are people who have become educated and trained and expert in their fields of work – and even though an accountant may work for an electrical company this does not make him qualified to rewire your house – he is an accountant, not an electrician.

Similarly, just because someone owns or operates a Health Store they are not qualified to dispense medical advice unless they are also a qualified medical practitioner. Ringing up vitamins all day long does not infer a deep knowledge of chemistry, biochemistry, endocrinology, or cardiology, though that person may have some strongly held beliefs that they are more than happy to share.

Fortunately, Janet and her husband were savvy enough to "get a second opinion" after hearing such frightening advice from their local Health Store owner – here is the letter that they sent us:

Subject: dicalcium phosphate and magnesium stearate

Dear Heathbeat Team,
A Health Store owner told us the bovine, thyroid glandular my husband was taking was dangerous because it contains dicalcium phosphate, which, she said, can cause heart attacks. With TSH levels at -18.06 he has to take SOMEthing.  His doctor won’t prescribe anything but synthroid.  The bovine glandular mentioned above seemed to be helping, but now we’re afraid of it.  Should we be?

Thank you so much for the wonderful, informative website; and a safe place to go to get the facts!
Sincerely,
Janet

And here is the reply I sent back to Janet and her husband:

Hi Janet,

I’m assuming since this health store owner is apparently dispensing medical advice that she is a licensed medical practitioner, right? That would explain her obviously deep and cutting-edge knowledge of  chemistry, biochemistry, endocrinology and cardiology… NOT!

Neither Dr. Myatt nor I are aware of any scientific evidence that dicalcium phosphate or magnesium stearate can cause heart attacks. We are aware that some people have a knee-jerk fear-and-loathing reaction toward anything with a scary-sounding chemical name. Please see my HealthBeat News article on this subject: http://healthbeatnews.com/news/archives/99 – while not specific to dicalcium phosphate and magnesium stearate it is an eye-opener with regard to scary-sounding chemicals and mineral names.

I am happy to hear that the bovine glandular formulation that your husband is using is helping. Since it is helping, you should not be afraid of the very small amount of dicalcium phosphate and magnesium stearate that is used in the process of entabulation which is the binding the bovine glandular into a tablet form so that it is useable as a supplement. In an ideal world, neither of these things would be required, but since it is extremely difficult and hence very expensive to provide a supplement like bovine glandular thyroid formulations without these things we accept the trade-off that is the use of these fairly inert and innocuous "other ingredients".

However, it sounds like you need some help with this issue – thyroid problems are quite involved, and are far more complicated than can be resolved by simply looking at a TSH level in isolation. T3, T4, iodine, and many other things come into consideration when Dr. Myatt evaluates thyroid issues. Why not consider making an investment in improved health by scheduling a consultation with Dr. Myatt? Please see her consultation information here: http://www.drmyattswellnessclub.com/consultations.htm

Hope this helps,

Cheers,
Nurse Mark

Print This Post Print This Post
SocialTwist Tell-a-Friend

Posted in Drugs and Alternatives, Health Questions, Hormones | No Comments »

You must be logged in to post a comment.


Disclaimer: These statements have not been evaluated by the Food and Drug Administration. These products are not intended to diagnose, treat, cure, or prevent any disease. No information on this website is intended as personal medical advice and should not take the place of a doctor's care.